MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
On (b)(6) 2019 a patient received an optiform f7-029 mechanical mitral valve.The manufacturer was notified that during the procedure the device was explanted and replaced with a smaller optiform f7-027.A concomitant carbomedics s5-021 aortic valve was implanted.No additional information was received.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The manufacturer has made several attempts to follow-up for additional information and no information was received.Based on this, and because the device disposition is presently unknown, the manufacturer cannot perform any further investigations.Based on the information provided, and the verification of the production and manufacturing records, the root cause of the reported intra-operative difficulty and failure to implant is likely due to a mis-sizing (unintended use error) as it was indicated a size f7-029 was replaced with a f7-027.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key8520956
Report Number3005687633-2019-00162
Device Sequence Number13860261
Product Code LWQ
UDI-Device Identifier08022057012869
UDI-Public(01)08022057012869(240)F7-029(17)200405
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2020
Device Model NumberCPHV
Device Catalogue NumberF7-029
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR